Dicodid Overdose Symptoms and Treatment

When a patient suffers from severe or extreme pain caused by an illness or injury, the doctor might prescribe Dicodid. Dicodid is the brand name for a prescribed drug that contains hydrocodone. “Experts warn that those who have a history of drug abuse should not take the medication.”

Doctors generally reserve this medication for patients who cannot get relief from other medications because there is a high risk that a patient might become addicted to it. Experts warn that those who have a history of drug abuse should not take the medication. Those who take multiple doses of the painkiller might experience Dicodid overdose symptoms.

Signs of Abuse

Overdose is more common in those who abuse the medication. If you think that you have a problem, or you know someone who has a problem with Dicodid, you should seek help before an overdose occurs. When you contact us, we help you get treatment for your addiction or the addiction of someone you love. You can contact us over the phone at 1-888-287-0471 Who Answers? .

Signs of addiction to Dicodid can include:

  • Frequent thoughts about Dicodid
  • Lying to get more Dicodid
  • Visiting multiple doctors for prescriptions
  • Increased tolerance to the medication
  • Nausea
  • Shakiness
  • Sweats
  • Confused thinking
  • Decreased libido
  • Decreased pleasure in normal activities
  • Spending less time with friends and family

Overdosing

drowsinessWhen an individual takes a higher dosage of Dicodid than a doctor recommends, that person might suffer an overdose. If you notice the following Dicodid overdose symptoms in someone you know, you should seek medical attention as soon as possible:

  • Drowsiness
  • Difficulty breathing
  • Dilated pupils
  • Bluish tinge to the lips
  • Constipation
  • Changes to urine color
  • Clammy skin
  • Weakness
  • Vomiting
  • Nausea
  • Seizures
  • Stomach cramps
  • Jaundice

You can seek help through a local doctor’s office, or you can call 911 and have an ambulance sent to your home. If you notice that the person has trouble breathing or you cannot wake the person, call 911 immediately.

What Causes an Overdose?

“You might also notice the signs of an overdose on Dicodid if the person takes another medication that causes confusion or drowsiness.” Multiple factors can cause an overdose, but the likelihood increases dramatically if the user takes other substances with Dicodid. Mixing the drug with alcohol, cocaine, barbiturates or amphetamines increase the risk of an overdose. You might also notice the signs of an overdose on Dicodid if the person takes another medication that causes confusion or drowsiness. These medications can keep the person from remembering how many painkillers they took.

Treatment Options

When someone presents with Dicodid overdose symptoms, the doctor might suggest stomach pumping. This process forces the patient to vomit, which helps to eliminate drugs from their system. Depending on how recently the patient took the painkillers, the doctor might recommend activated charcoal. Activated charcoal absorbs any trace amounts of the drug left in his stomach or intestines. The doctor might prefer activated charcoal because it is not as invasive as the stomach pump. Some doctors give the patients a liquid laxative, which helps the body expel the leftover charcoal.

Aftercare Help

Activated charcoal or a stomach pump is a Dicodid overdose treatment, but overdose treatment options do not treat the underlying cause or reason for the overdose. Most patients find that they must attend counseling sessions with a trained therapist before they leave the hospital. If the therapist discovers that the patient has a problem with addiction, they will often suggest that they attend a drug rehab center.

When you find yourself addicted to Dicodid or you discover that a loved one suffers from this addiction, you deserve to get the best help possible. If someone suffers from Dicodid overdose symptoms, you can call us for help. Pick up the phone and call 1-888-287-0471 Who Answers? to get the help you need to battle an addiction or to help someone achieve addiction recovery.

Factoid:

  • According to the Foundation for a Drug-Free World, more than 22,000 overdoses occurred because of prescription painkillers in 2005.
  • The Centers for Disease Control and Prevention reports that more than 400,000 people visited an emergency room for issues relating to prescription painkillers.
ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?